MAUDE Adverse Event Report: HOLOGIC, INC INVADER FACTOR II; IN-VITRO DIAGNOSTICS

HOLOGIC, INC INVADER FACTOR II; IN-VITRO DIAGNOSTICS
Catalog Number 95-452
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/19/2017
Type of Reportable Event Serious Injury
Event or Problem Description
(b)(6), customer, had discrepant results for ten samples that were manually tested with the factor ii assay.The customer ran a factor ii assay on (b)(6) 2017 containing ten samples, two samples provided carrier/heterozygous (het) results, and eight samples provided negative/homozygous wild type (wt) results.The factor ii assay results from (b)(6) 2017 were questioned and the customer re-tested the original ten factor ii samples on (b)(6) 2017, and all results were wt.The customer stated that the discrepant results were likely caused by an operator error which impacted the original run performed on (b)(6) 2017.The customer frequently tests the factor v and factor ii assays concurrently, on the same assay plate, using the same samples; so the customer believes the factor v oligo mix was used for the factor ii assay.Although the factor v assay was likely performed using the incorrect oligo mix, the assay was valid.It was emphasized to customer that the factor ii and factor v controls are not interchangeable.The controls from the factor ii kit should be used with the factor ii reagents and same for the factor v controls and reagents.Hologic evaluated this issue and determined that factor v and factor ii assay controls do contain a mixture of both targets, but they are filled separately and labeled individually for each assay.Because of this, the assay controls should not be used interchangeably for both assays.When a factor v or factor ii assay is performed, a reaction mix is prepared using a universal buffer, universal enzyme mix, and an assay-specific oligo mix.The assay controls are intended to ensure that proper amplification occurs, but they do not control for severe operator errors such as preparing the factor ii reaction mix using the factor v oligo mix.Per hologic's risk assessment, the customer performed factor ii testing with factor v oligo mix, resulting in incorrect results.The severity associated with incorrect result is serious but the probability of incorrect results is remote.The final risk is assessed as far as possible.

Brand Name
INVADER FACTOR II
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
HOLOGIC, INC
10210 genenetic center dr.
san diego CA 92121
MDR Report Key7182084
Report Number2024800-2018-00003
Device Sequence Number13700060
Product Code NPR
UDI-Device Identifier15420045506558
UDI-Public15420045506558
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K100943
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue Number95-452
Device Lot Number191193
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/19/2017
Initial Report FDA Received Date01/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;